MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L24MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L24MM; SCREW, FIXATION, BONE
Model Number 657324
Medical Device Problem Codes Positioning Failure (1158); Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device disposition is unknown.
 
Event or Problem Description
As reported: "angular stability did not work.Screws have overrun and chips have come loose under the screw head (unfortunately, chips could not be secured).Replacement was available.Patient involvement was reported but the reporter is not aware of any impact.".
 
Additional Manufacturer Narrative
Correction: refer to d9/h3, h6 method code, results & conclusion code.The reported event could be confirmed.The inspection revealed a broken/deformed thread winding at the thread outlet, causing that the screw could not be locked into the plate hole.A non-conformity report (nc) was already initiated based on previous complaints reporting the same event.The nc investigation is ongoing.A review of the device history for the reported lot did not indicate any abnormalities; the screw was manufactured within specifications.A review of the risk management file showed that the reported event is adequately addressed.A review of the labeling did not indicate any abnormalities.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L24MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10586229
Report Number0008031020-2020-02269
Device Sequence Number3143940
Product Code HWC
UDI-Device Identifier07613327086980
UDI-Public07613327086980
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K180500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number657324
Device Catalogue Number657324
Device Lot NumberY60803
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2020
Initial Date Received by Manufacturer 09/03/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date09/25/2020
Supplement Report FDA Received Date01/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1